| Model Number |
FA-55160-1030 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the marksman catheter was found to have a leak in the distal section and damage.The patient was undergoing whole cerebral angiography and thrombolysis.The accessed vessel was the right femoral artery with a diameter of 4 mm.It was noted the patient's vessel tortuosity was minimal.The patient's past medical history includes hypertension.It was reported that the catheter was unpacked, rinsed, and when flushed with a syringe, it was found that the front segment was damaged and liquid was flowing out.It was reported there was a catheter leak observed in the distal section.The catheter was inspected prior to use.The leak was observed during preparation.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a cook sheath.
Event or Problem Description
Additional information received reported the procedure was completed by replacing with a new phenom 21 catheter.The catheter had creases and when it was rinsed, it was found that water was leaking out.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3:¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: (b)(4) rev.Q ¿ as found condition: the marksman catheter was returned for analysis within a shipping box; and within a plastic bio-pouch.¿ damage location details: no damages or irregularities were found with the phenom 27 hub.The catheter body was found to be kinked at ~24.5cm from distal end.The catheter distal tip/marker band was examined, and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.No leak was found with returned marksman catheter.¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter kink/damage¿ was confirmed as the catheter body was found to be kinked.However, the root cause for damage could not be determined.In addition, based on the device analysis and reported information, the marksman catheter could not be confirmed to have leak as no leak was found with catheter.(nikkhs2 2024-03-29) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.